Hail, Logan
- When
- August 6, 4:57 PM EST to 5:02 PM EST
- Where
- Logan County, Russellville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.850, -86.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 6, 1:30 PM EST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SAT AUG 6 2005 .SHORT TERM (TONIGHT AND SUNDAY)... .THIS EVENING AND OVERNIGHT... HIGH PRESSURE ACROSS THE GREAT LAKES AND A WEAK SURFACE TROUGH EXPECTED TO LIE FROM NORTHERN ALABAMA THROUGH THE SOUTHERN APPALACHIANS WILL BRING LIGHT EAST WINDS OVERNIGHT. THE LOWER OHIO VALLEY WILL REMAIN FIRMLY UNDER A 500MB RIDGE...WITH UPPER LEVEL WESTERLIES WELL NORTH IN CANADA. VERY LIGHT WINDS FROM SURFACE THROUGH 20000 FT MEANS A CONTINUATION OF RECENT STAGNANT WEATHER PATTERN. ANY SCATTERED CONVECTION LEFT OVER FROM LATE AFTERNOON WILL DIMINISH THROUGH THE EVENING HOURS. LIKE YESTERDAY...STORMS THAT DO FORM IN THE AFTERNOON MAY PRODUCE QUITE A BIT OF RAIN ACROSS ISOLATED AREAS THIS EVENING. FEEL THAT GREATEST CONCENTRATION OF LEFTOVER STORMS THIS EVENING WILL LIE ACROSS CENTRAL AND SOUTHERN KENTUCKY. WILL ONLY GO ONLY ISOLATED STORM COVERAGE EARLY THIS EVENING ACROSS PARTS OF THE BLUEGRASS AND SOUTHERN INDIANA. ELSEWHERE...WILL TAPER POPS DOWN FROM NEAR 30 EARLY IN THE EVENING TO LESS THAN 20 AFTER MIDNIGHT. .SUNDAY... UPPER TROUGH CURRENTLY ACROSS MISSISSIPPI DELTA WILL SLOWLY MOVE NORTH...WITH A WEAK SURFACE LOW FORECAST TO LIE ACROSS SOUTHERN ALABAMA SUNDAY AFTERNOON. A HINT OF AN INVERTED TROUGH WILL EXTEND NORTHEAST OF THIS LOW TOWARDS EASTERN TENNESSEE. ATMOSPHERE WILL REMAIN RELATIVELY MOIST ACROSS KENTUCKY WITH PRECIPITABLE WATER AROUND 1.6 INCHES. NO UPPER LEVEL FEATURES OR SHORTWAVES EXPECTED TOMORROW...SO ANY ISOLATED TO SCATTERED CONVECTION WILL DEVELOP SOLELY DUE TO AFTERNOON HEATING. EXPECT 20 TO 30 PERCENT COVERAGE TOMORROW AFTERNOON AT BEST. .LONG TERM (SUN NIGHT-SATURDAY)... UPPER LOW ORIGINATING FROM GULF STATES FCST TO MIGRATE INTO THE OHIO VALLEY VICINITY SUN-MON. COULD BE SOME NOCTURNAL SHOWERS LASTING INTO LATE SUN NIGHT...MAINLY ACROSS SRN KY. THIS WEAKNESS IN THE 500MB HEIGHT FIELD COUPLED WITH ANY RESIDUAL BOUNDARIES IN THE AREA WILL HELP GENERATE SCT DIURNAL CONVECTION AGAIN MONDAY OVER THE FCST AREA. HARD TO PIN DOWN AREAS THAT MAY HAVE BETTER CHANCES OVER OTHERS...NAM 700MB LIFT IS LESS THAN IN PREVIOUS RUNS AS ARE POP NUMBERS IN GFS/NAM MOS. MAY TREND THAT WAY SLIGHTLY IN GRIDS FOR MON AFTN/EVE. NAM FCST WET MICROBURST INDEX DOES INDICATE POTENTIAL FOR PULSE-TYPE SEVERE STORMS ALONG/NORTH OF I-64 WHERE SLIGHTLY DRIER AIR IN THE MID LEVELS IS ANTICIPATED. STORMS WOULD BE SLOW MOVING PRODUCING SOME HVY RAIN IN SPOTS. SIMILAR ENVIRONMENT FOR TUE AFTN/EVE AND WILL CONTINUE DIURNAL 30% POPS. GFS AND TO SOME EXTENT LATEST ECMWF SHOW WEAK UPPER TROF OVER THE AREA GETTING PICKED UP BY FASTER WLY FLOW OVER NRN CONUS...SOMETIME WED-THU TIMEFRAME. WILL CONTINUE CHANCES FOR DIURNAL CONVECTION WED AFTN/EVE...BUT FAVOR A DRY FCST FOR THURSDAY AND FRIDAY GIVEN SLIGHTLY LESS OPTIMAL ENVIRONMENT WITH UPPER RIDGING NOSING INTO THE REGION FROM THE SERN CONUS. EXTRAPOLATING THE ECMWF SHOWS A FRONT APPROACHING THE REGION BY SAT. GFS HAS THIS FEATURE BUT ITS FURTHER NORTH AND SLOWER IN PROGRESSION...HOWEVER GFS SHOWS A SUBTLE UPPER WAVE ROUNDING THE RIDGE INTO THE MID MS RIVER VALLEY ON SATURDAY. GIVEN THE UNCERTAINTIES IN BOTH THESE FEATURES...AM INCLINED TO CONTINUE DRY FCST INTO FIRST 1/2 OF NEXT WEEKEND...BUT SOMETHING TO WATCH. CS .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 313 PM EDT SAT AUG 6 2005 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 070830- ANDERSON KY-BOURBON KY-BOYLE KY-BRECKINRIDGE KY-BULLITT KY-CLARK IN- CLARK KY-CRAWFORD IN-DUBOIS IN-FAYETTE KY-FLOYD IN-FRANKLIN KY- GARRARD KY-HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-NELSON KY-NICHOLAS KY- OLDHAM KY-ORANGE IN-PERRY IN-SCOTT IN-SCOTT KY-SHELBY KY-SPENCER KY- TRIMBLE KY-WASHINGTON IN-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...GEORGETOWN... HARDINSBURG...HARRODSBURG...JASPER...JEFFERSONVILLE...LAWRENCEBURG... LEXINGTON...LOUISVILLE...MADISON...MOUNT WASHINGTON...NEW ALBANY... PARIS...RICHMOND...SHELBYVILLE...SPRINGFIELD...STANFORD... TAYLORSVILLE...TELL CITY...VERSAILLES...WINCHESTER 313 PM EDT (213 PM CDT) SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...INCLUDING SALEM...LOUISVILLE... FRANKFORT...LEXINGTON...AND ELIZABETHTOWN. .DAY ONE...REST THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW MOVERS AND MAY DROP LOCALLY HEAVY AMOUNTS OF RAIN. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME STRONGER STORMS COULD PRODUCE GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KYZ026-027-061>066-070>078-081-082-070830- ADAIR KY-ALLEN KY-BARREN KY-BUTLER KY-CASEY KY-CLINTON KY- CUMBERLAND KY-EDMONSON KY-GRAYSON KY-GREEN KY-HART KY-LOGAN KY- METCALFE KY-MONROE KY-OHIO KY-RUSSELL KY-SIMPSON KY-TAYLOR KY- WARREN KY- INCLUDING THE CITIES OF...ALBANY...BEAVER DAM...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...FRANKLIN...GLASGOW...JAMESTOWN... LEITCHFIELD...MUNFORDVILLE...RUSSELLVILLE...SCOTTSVILLE... TOMPKINSVILLE 313 PM EDT (213 PM CDT) SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL KENTUCKY... INCLUDING BOWLING GREEN...GLASGOW...AND COLUMBIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS. THE STORMS WILL BE SLOW MOVERS AND MAY DROP LOCALLY HEAVY AMOUNTS OF RAIN...ALONG WITH FREQUENT LIGHTNING. A FEW OF THESE STORMS COULD BECOME STRONG OR SEVERE...THE MAIN THREAT WOULD BE FROM DOWNBURST WINDS EXCEEDING 60 MPH AND HAIL TO NICKEL SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE...VIA THE SPOTTER PHONE LINE OR TO OUR WEBSITE AT WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER SYSTEM. OUR WEBSITE ALSO HAS A GRAPHICAL REPRESENTATION OF THIS HAZARDOUS WEATHER OUTLOOK. CS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG TOMPKINSVILLE 36.70N 85.69W
08/06/2005 MONROE KY EMERGENCY MNGR
DAMAGE TO SHINGLES REPORTED TO A HOUSEHOLD IN
TOMPKINSVILLE. WINDS ESTIMATED AT GREATER THAN 60 MPH.
&&
JSDThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469793.